Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 225, NWS North Platte, NE

June 9, 2005Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 9, 2005, 7:40 PM CDT for Lincoln County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2005, 7:40 PM CDT (00:40 UTC)
Expired
Jun 9, 2005, 8:16 PM CDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 2:10 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 100040
SVRLBF
NEC111-100115-
/O.NEW.KLBF.SV.W.0225.050610T0040Z-050610T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 815 PM CDT

* AT 730 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 13 MILES
  WEST OF WELLFLEET...OR ABOUT 16 MILES NORTH OF HAYES CENTER...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELLFLEET BY 805 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4078 10114 4071 10114 4071 10072 4085 10070

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 100103
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
803 PM CDT THU JUN 9 2005

NEC111-100115-
/O.CON.KLBF.SV.W.0225.000000T0000Z-050610T0115Z/
LINCOLN NE-
803 PM CDT THU JUN 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR SOUTH
CENTRAL LINCOLN COUNTY...

AT 756 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR WELLFLEET...
OR ABOUT 15 MILES WEST OF CURTIS...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELLFLEET BY 800 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHWEST NEBRASKA.

LAT...LON 4078 10114 4071 10114 4071 10072 4085 10070

$$

CDC
000 
WWUS53 KLBF 100116
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT THU JUN 9 2005

NEC111-100125-
/O.EXP.KLBF.SV.W.0225.000000T0000Z-050610T0115Z/
LINCOLN NE-
815 PM CDT THU JUN 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY
EXPIRES AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY.
NO SEVERE WEATHER WAS REPORTED WITH THIS STORM ONLY SMALL HAIL AND 
HEAVY RAINFALL NEAR WELLFLEET. THE STORM CONTINUES TO WEAKEN BUT 
WILL BE CLOSELY MONITORED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHWEST NEBRASKA.

LAT...LON 4078 10114 4071 10114 4071 10072 4085 10070

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:05 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 9, 2:05 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT THU JUN 9 2005

...FORECAST CHALLENGE IS PRECIPITATION CHANCES OVER THE NEXT 7
DAYS...

.DISCUSSION...
.NEAR TERM...(TONIGHT THROUGH SUNDAY)...MAIN CONCERN OVER THE NEXT
84 HOURS IS PRECIPITATION AND POTENTIAL FOR SEVERE WEATHER. THE HIGH
PLAINS WILL CONTINUE TO REMAIN IN SWRLY FLOW ALOFT WITH A BROAD TROF
ACROSS THE WRN THIRD OF THE CONUS...THIS FEATURE IS EXPECTED TO
REMAIN ENTRENCHED ACROSS THE NRN ROCKIES UNTIL SUNDAY. TURNING TO
TONIGHT...ALL THE INGREDIENTS ARE COMING TOGETHER FOR A FAIRLY
SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS THE HIGH PLAINS. KEY TO
PRECIP CHANCES IN THE FA...WILL BE THE INITIATION POINT SOUTHWEST OF
THE CWA. ATTM...STRATUS...IF IT CAN HOLD TOGETHER ACROSS NERN
CO...SHOULD FORCE THE CONVECTIVE INITIATION FURTHER EAST OVER NWRN
KS. THIS ACTIVITY...LIFTED NEWD...WOULD PAINT THE GREATEST THREAT
FOR SVR WX EAST OF A LINE FROM GRANT...TO STAPLETON...TO ONEILL.
ACTIVITY WILL START OUT SCATTERED AND CONGEAL INTO A DECENT MCS
OVERNIGHT. CORFIDI VECTORS CARRY THIS ACTIVITY ALONG A LINE FROM
HAYES CENTER...TO BARTLETT. WITH MODEL PWS WELL OVER 1.5 INCHES
TONIGHT...WILL HOIST A FLOOD WATCH FOR
HAYES...FRONTIER...CUSTER...GARFIELD...WHEELER...AND HOLT...AND BOYD
COUNTIES. SINCE IT APPEARS WE WILL CATCH THE EDGE OF THIS...WILL
ISSUE THIS TO 0400 CDT THIS MORNING. BY THIS TIME...WE SHOULD HAVE A
GOOD HANDLE ON WHERE THE MCS IS ONGOING. HAVE KEPT CHANCE POPS IN
THE FORECAST FOR FRIDAY AND SATURDAY...RAMPING THEM UP TO LIKELY ON
SATURDAY NIGHT AND SUNDAY...AS THE UPPER LOW LIFTS ACROSS THE
DAKOTAS. THIS SYSTEM LOOKS VERY SIMILAR TO LAST
SATURDAYS...AND...WITH ABUNDANT MOISTURE IN PLACE...SHOULD SEE A
FAIRLY SIGNIFICANT OUTBREAK OF SEVERE WEATHER ON SUNDAY.

.LONG TERM...(MONDAY THROUGH THURSDAY)...BULK OF THE EXTENDED
DOMINATED BY DRY CONDS AND RIDGING ALOFT. LR GFS LAST NIGHT...AS
WELL AS THE 06Z RUN THIS AM INDICATING RIDGING IN RESPONSE TO AN
INTENSIFYING CLOSED LOW OFF THE PAC NW COAST. WITH MODEL POPS
RUNNING BELOW CLIMO...THINK BEST COURSE OF ACTION WILL CONTINUE TO
BE A DRY FCST AFTER MONDAY MORNING. WILL MODIFY TEMPS SOME ON
WEDNESDAY AND THURSDAY AS A WEAK THERMAL RIDGE BEGINS TO BUILD INTO
THE PANHANDLE AND THE WRN COUNTIES.

&&

.SYNOPSIS...
WEATHER PATTERN VERY BUSY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
THIS AFTERNOON. CONVECTION HAS BEEN ONGOING ACROSS THE SANDHILLS AND
POINTS NORTH...ALONG AN INVERTED SURFACE TROF AND WARM FRONT. WITH
STRATUS IN PLACE...MAIN THREAT HAS BEEN LARGE HAIL...UP TO GOLF BALL
SIZE. AT THE SURFACE...FRONTAL BOUNDARY AND DRY LINE ORIENTED FROM
GLD SWD TO LIBERAL. STRATUS...PRESENT ACROSS THE ENTIRE FA THIS
AFTERNOON...AND EXTENDS INTO NERN COLORADO. TEMPERATURES AS OF 2 PM
CDT WERE GENERALLY IN THE 60S...WITH DEWPOINTS IN THE 50S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 09Z FRIDAY
MORNING (4 AM CDT) FOR
HAYES...FRONTIER...LINCOLN...CUSTER...GARFIELD...WHEELER...HOLT AND
BOYD COUNTIES.

&&

CLB
Hazardous weather outlook, Jun 9, 3:07 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT THU JUN 9 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-101100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
307 PM CDT THU JUN 9 2005

...FLOOD WATCH FOR TONIGHT ACROSS PORTIONS OF CENTRAL NEBRASKA...
...TORNADO WATCH FOR THIS EVENING ACROSS SOUTHWEST NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A VOLATILE WEATHER SITUATION IS BREWING ACROSS PORTIONS OF WESTERN
AND NORTH CENTRAL NEBRASKA THIS EVENING. AREAS TO THE SOUTH AND WEST
OF THE OUTLOOK AREA DESTABILIZED QUICKLY DURING THE AFTERNOON AND
THUNDERSTORM DEVELOPMENT IS LIKELY OVER NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS THIS EVENING. SOUTHWESTERLY WINDS ALOFT...WILL
CARRY ANY THUNDERSTORMS WHICH DO DEVELOP...INTO SOUTHERN AND EASTERN
PORTIONS OF THE OUTLOOK AREA THIS EVENING. ENOUGH SHEAR AND LOW LEVEL
MOISTURE EXISTS FOR SEVERE THUNDERSTORMS.

A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF A LINE FROM
CHAPPELL...TO TRYON...TO WESTERVILLE. NORTH OF THIS LINE...THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL IS THE MAIN THREAT IN
BOTH THE SLIGHT AND MODERATE RISK AREAS...WHILE AN ISOLATED TORNADO
CANNOT BE RULED OUT IN THE MODERATE RISK AREA.

AFTER SUNSET...THE THREAT EXISTS FOR VERY HEAVY RAIN AS THUNDERSTORMS
ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX. THE BEST THREAT FOR HEAVY
RAIN EXISTS EAST OF A LINE FROM HAYES CENTER...TO SPENCER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF
AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS
SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL
SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND
EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE
LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG
THE FRONT.

SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE
ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE
MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND
DAMAGING WINDS.

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER
LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE
OUTLOOK AREA. IT IS POSSIBLE...SPOTTER ACTIVATION WILL BE NEEDED ON
SUNDAY AS WELL ACROSS THE ENTIRE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING SOUTH OF A LINE FROM
ANTIOCH...TO ONEILL...AND VERY LIKELY SOUTH OF A LINE FROM
CHAPPELL...TO TRYON...TO WESTERVILLE.
SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING
AS WELL AS SATURDAY AND SUNDAY

MASEK

In the hours before

Local storm report, Jun 9, 5:46 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 NNE ANSELMO           41.69N 99.83W
06/09/2005  0.75 INCH        CUSTER             NE   PUBLIC

&&

MBYRD
Local storm report, Jun 9, 5:58 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             6 E DUNNING             41.83N 99.99W
06/09/2005  0.88 INCH        BLAINE             NE   PUBLIC

&&

MBYRD
Local storm report, Jun 9, 6:17 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             9 NW ALMERIA            41.93N 99.66W
06/09/2005  1.00 INCH        LOUP               NE   PUBLIC

&&

MBYRD
Local storm report, Jun 9, 6:18 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             2 S ENDERS              40.41N 101.52W
06/09/2005  0.75 INCH        CHASE              NE   PUBLIC

&&

JSWEET
Local storm report, Jun 9, 6:29 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             2 SE BREWSTER           41.92N 99.84W
06/09/2005  0.88 INCH        BLAINE             NE   PUBLIC

&&

MBYRD
Local storm report, Jun 9, 7:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             5 SW HAMLET             40.33N 101.30W
06/09/2005  1.75 INCH        HITCHCOCK          NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:07 PM CDTSevere Thunderstorm WarningLBFHayes23 min
Jun 9, 7:27 PM CDTSevere Thunderstorm WarningLBFHayes34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.